Alert archive / Kansas / Wind Advisories in 2022
Wind Advisory 23, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 2, 2022, 3:27 AM CDT for 12 counties in Kansas. It took effect at Nov 2, 2022, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2022, 3:27 AM CDT (08:27 UTC)
- In effect from
- Nov 2, 2022, 12:00 PM CDT
- Expired
- Nov 2, 2022, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 91 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2312 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
838 WWUS73 KICT 020827 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 327 AM CDT Wed Nov 2 2022 KSZ032-033-047>052-067-068-082-083-022230- /O.NEW.KICT.WI.Y.0023.221102T1700Z-221102T2300Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Kingman-Sedgwick- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 327 AM CDT Wed Nov 2 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From noon today to 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
566 WWUS73 KICT 022318 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 618 PM CDT Wed Nov 2 2022 KSZ032-033-047>052-067-068-082-083-030030- /O.EXP.KICT.WI.Y.0023.000000T0000Z-221102T2300Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Kingman-Sedgwick- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 618 PM CDT Wed Nov 2 2022 ...WIND ADVISORY HAS EXPIRED... Winds have dropped below advisory criteria, thus the wind advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 1, 11:24 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Nov 1, 11:24 PM CDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1124 PM CDT Tue Nov 1 2022 .SHORT TERM...(This evening through Friday night) Issued at 324 PM CDT Tue Nov 1 2022 As of 3:45 PM Tuesday afternoon, another sunny and mild day was ongoing with temperatures approaching 80. Broad southwesterly midlevel flow has overspread the High Plains with the arrival of a trough axis to the Pacific coast. A lee surface trough as developed across the High Plains with the surface pressure gradient increasing throughout the afternoon. Latest wind speeds across the region ranged from 15-25 MPH with gusts near 30 MPH. These wind speeds are likely to remain gusty through the night as the boundary layer remains predominately coupled. As a result, temperatures will remain mild throughout the night in the 50s. Another quiet weather day is expected for Wednesday as the aforementioned midlevel trough advances through the Intermountain West. Continued deepening the lee surface trough will allow surface winds to gust over 30 MPH. Temperatures will once again range from the mid 70s to 80. The combination of warm temperatures and gusty winds will increase the fire potential (refer to the fire section for additional details). Model guidance continues to advance the western trough into the central and southern Rockies by Thursday evening. A couple of different scenarios remain on the table for how Thursday evening/night evolve. Latest 12Z model consensus is slightly more progressive with the midlevel and associated surface trough axis. As a result, the dryline/triple point may take shape across central KS by late afternoon. With increasing height falls and eroding inhibition, isolated to scattered thunderstorm development would be probable. The closer proximity of initiation, in this scenario, to Barton and Russell counties may allow for discrete to semi- discrete convective modes. Additionally, sufficient low- level hodograph curvature may support a tornado threat. The second scenario that may play out is discrete to semi-discrete convection develops across far western KS, ultimately growing upscale and moving east and southeast into the forecast area. This scenario would result in mainly a damaging wind threat. Model trends will need to be monitored in the coming days to evaluate convective threats. Transitioning into Friday, widespread is expected to be ongoing across much of the forecast area. The surface trough axis is forecast to bisect the area from southwest to northeast. Depending on solar isolation, sufficient warm sector may evolve for an additional severe thunderstorm threat. Linear segments are the most likely convective mode with a damaging wind threat. More importantly, widespread rainfall will continue through the day. Confidence for widespread rainfall decreases Friday night as model solutions have continued to trend towards a more progressive, phased trough axis. This uncertainty is captured with EC and GFS ensembles with a wide range for rainfall totals. The general consensus continues to suggest that 1 inch or more is probable for much of the area with the highest totals east of the Turnpike. .LONG TERM...(Saturday through Tuesday) Issued at 324 PM CDT Tue Nov 1 2022 For Saturday and beyond, any deformation zone precipitation will end from west to east with dry conditions for the remainder of the weekend. Another midlevel trough axis will dig into the southwest US and may increase fire concerns and rain chances early next week. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1123 PM CDT Tue Nov 1 2022 VFR conditions are expected for the next 24 hours. Expect gusty south winds to gradually increase during the day on Wed, with wind gusts of 30 to 35 kts possible during the daytime hours. Ketcham && .FIRE WEATHER... Issued at 324 PM CDT Tue Nov 1 2022 Strong southerly wind gusts up to 40 MPH will overlap with warm temperatures and reduced humidity Wednesday through Thursday. The overlap of these elements will set the stage for very high fire danger across the area each afternoon. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 54 77 58 72 / 0 0 0 30 Hutchinson 53 78 56 71 / 0 0 0 20 Newton 54 77 57 71 / 0 0 0 30 ElDorado 53 76 57 71 / 0 0 0 30 Winfield-KWLD 52 78 57 74 / 0 0 0 30 Russell 55 81 57 74 / 0 0 0 10 Great Bend 54 80 56 72 / 0 0 0 20 Salina 55 79 58 73 / 0 0 0 20 McPherson 53 77 56 71 / 0 0 0 20 Coffeyville 52 78 58 76 / 0 0 0 10 Chanute 53 77 58 75 / 0 0 0 10 Iola 52 77 57 74 / 0 0 0 10 Parsons-KPPF 53 77 58 75 / 0 0 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...BMB LONG TERM...BMB AVIATION...KETCHAM FIRE WEATHER...BMB
Hazardous weather outlook, Nov 1, 7:44 PM CDT, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 744 PM CDT Tue Nov 1 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-030045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 744 PM CDT Tue Nov 1 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Very high fire danger is expected Wednesday and Thursday afternoons across the entire area. Strong to severe thunderstorms are possible Thursday evening into Thursday night, for areas mainly along and west of Interstate 135. The primary concern looks to be quarter size hail and damaging wind gusts of 60 to 65 mph, but a tornado or two cannot be ruled out. A few strong to potentially severe storms may occur on Friday, for areas east of the Kansas Turnpike, with the main concern being wind gusts of 50 to 60 mph and dime size hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict Baerg/Ketcham
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.